Alert archive / California / High Wind Watches in 2006

High Wind Watch 9, NWS Las Vegas, NV

April 15, 2006

NWS Las Vegas, NV issued this high wind watch at Apr 15, 2006, 2:28 PM PDT. It took effect at Apr 16, 2006, 1:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 15, 2006, 2:28 PM PDT (21:28 UTC)
In effect from
Apr 16, 2006, 1:00 PM PDT
Expired
Apr 16, 2006, 3:13 AM PDT
In force
Issued by
NWS Las Vegas, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 152128
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
228 PM PDT SAT APR 15 2006

CAZ026-161100-
/O.NEW.KVEF.HW.A.0009.060416T2000Z-060417T0800Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
228 PM PDT SAT APR 15 2006

...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT. 

A STRONG PACIFIC STORM SYSTEM OFF THE PACIFIC NORTHWEST COAST WILL
MOVE INTO THE SOUTHERN SIERRA SUNDAY AND CROSS OVER THE AREA
SUNDAY NIGHT. ALTHOUGH A CHANCE OF SHOWERS WILL BE SEEN ACROSS THE
EAST SLOPES OF THE SOUTHERN SIERRA...THE MAIN WEATHER ASSOCIATED
WITH THIS STORM WILL BE WINDS.

LOCALLY STRONG AND GUSTY WINDS ARE POSSIBLE OVER THE SOUTHERN SIERRA
CREST DURING THE DAY ON SUNDAY AND THEN POSSIBLY MOVE INTO THE
OWENS VALLEY SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. WINDS
SPEEDS OF 50 MPH OR GREATER WITH GUSTS POSSIBLY OVER 70 MPH MAY BE
SEEN IN ASPENDELL WHILE WINDS BETWEEN 40 AND 50 MPH WITH GUSTS TO
OVER 60 MPH MAY BE SEEN IN PORTIONS OF THE OWENS VALLEY SUNDAY
AFTERNOON THROUGH LATE SUNDAY EVENING.

PERSONS ENGAGED IN OUTSIDE ACTIVITIES SHOULD BE AWARE OF THESE
POTENTIALLY STRONG WINDS. IN ADDITION...MOTORIST ARE URGED TO USE
CAUTION AS STRONG CROSS WINDS AND LOWER VISIBILITIES IN BLOWING
SAND AND DUST...ESPECIALLY IN THE SOUTHERN END OF OWENS VALLEY
ALONG THE OWENS DRY LAKE BED MAY BE ENCOUNTERED.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO
MONITOR FORECASTS FOR THE LATEST INFORMATION.

$$
1 follow-up statement
000 
WWUS75 KVEF 161013
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
313 AM PDT SUN APR 16 2006

CAZ026-162000-
/O.UPG.KVEF.HW.A.0009.060416T2000Z-060417T0800Z/
/O.NEW.KVEF.HW.W.0006.060416T2000Z-060417T1500Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
313 AM PDT SUN APR 16 2006

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 AM
PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 AM PDT
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO NORTHERN CALIFORNIA
TODAY AND INTO WESTERN NEVADA TONIGHT. ALTHOUGH A CHANCE OF
SHOWERS WILL BE SEEN ACROSS THE EAST SLOPES OF THE SOUTHERN
SIERRA...THE MAIN WEATHER ASSOCIATED WITH THIS STORM WILL BE
WINDS.

STRONG AND GUSTY WINDS ARE EXPECTED OVER THE SOUTHERN SIERRA CREST
TODAY AND THEN SPREADING ALONG THE EAST SLOPES OF THE SIERRA AND
POSSIBLY INTO THE OWENS VALLEY THIS AFTERNOON THROUGH TONIGHT.
WINDS SPEEDS OF 50 MPH OR GREATER WITH GUSTS OVER 70 MPH MAY BE
SEEN IN ASPENDELL WHILE WINDS BETWEEN 40 AND 50 MPH WITH GUSTS TO
OVER 60 MPH MAY BE SEEN IN PORTIONS OF THE OWENS VALLEY LATE THIS
AFTERNOON THROUGH EARLY MONDAY MORNING.

PERSONS ENGAGED IN OUTSIDE ACTIVITIES SHOULD BE AWARE OF THESE
POTENTIALLY STRONG WINDS. IN ADDITION...MOTORIST ARE URGED TO USE
CAUTION AS STRONG CROSS WINDS AND LOWER VISIBILITIES IN BLOWING
SAND AND DUST MAY BE ENCOUNTERED.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

$$
JH

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Apr 15, 9:15 AM PDT, 5 hours 13 minutes earlier.

Area forecast discussion, Apr 15, 9:15 AM PDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
915 AM PDT SAT APR 15 2006

.SYNOPSIS...DRY WEST TO SOUTHWEST FLOW WILL BE OVER THE AREA TODAY
AND TONIGHT. A LOW PRESSURE SYSTEM WILL MOVE ACROSS CALIFORNIA AND
NEVADA LATE SUNDAY THROUGH EARLY MONDAY BRINGING BREEZY TO WINDY
CONDITIONS ALONG WITH A CHANCE OF SHOWERS TO THE SOUTHERN GREAT
BASIN.
&&

.UPDATE...LOW CLOUDS CONTINUING ACROSS MUCH OF CENTRAL NYE...LINCOLN
AND NORTHERN MOHAVE COUNTY THIS MORNING AS REMNANTS OF SHORT WAVE
CONTINUE TO SLOWLY DISSIPATE. EXPECT CLOUDS TO CONTINUE TO DISSIPATE
INTO THE AFTERNOON....WHILE MOSTLY CLEAR SKIES EXPECTED ELSEWHERE.
NEXT TROUGH STILL ON TRACK TO BEGIN MOVING INTO THE AREA SUNDAY AND
MONDAY WITH MAIN EVENT BEING WINDS ACROSS MUCH OF THE AREA. OVERALL
CURRENT FORECAST ON TRACK. UPDATE TO ZONES ALREADY SENT TO REFLECT
CURRENT CONDITIONS.
&&

.PREV DISCUSSION...245 AM PDT SHORT TERM...TROUGH EXITING TO THE
EAST WITH CLOUDS DECREASING EARLY THIS MORNING. DRY WEST TO
SOUTHWEST FLOW WILL BE OVER THE FORECAST AREA TODAY THROUGH MOST OF
SUNDAY. MOISTURE WILL INCREASE OVER THE SIERRA LATE SUNDAY AS AN
UPPER TROUGH MOVES TO THE NORTHERN CALIFORNIA COAST. SOUTHWEST FLOW
WILL INCREASE BY SUNDAY AFTERNOON RESULTING IN BREEZY TO WINDY
CONDITIONS MOST ZONES. THE TROUGH WILL MOVE TO NEAR THE CA/NV BORDER
SUNDAY NIGHT SPREADING A CHANCE OF SHOWERS ACROSS THE FAR NORTHERN
PORTION OF THE FORECAST AREA WITH BREEZY TO WINDY CONDITIONS
CONTINUING. TROUGH PROGGED TO MOVE ACROSS NEVADA INTO UTAH MONDAY
WITH THE BEST CHANCE OF SHOWERS OVER LINCOLN COUNTY IN THE MORNING
AND PRECIPITATION CHANCES ENDING ELSEWHERE ACROSS THE NORTH.
TEMPERATURES WILL BE COOLER BEHIND THE TROUGH AND ASSOCIATED COLD
FRONT ON MONDAY. LOOKING FOR A SHIFT TO NORTHERLY WINDS BEHIND THE
FRONT AS WELL.

.LONG TERM...BOTH THE GFS AND EURO SHOW A WEAK BAGGY TROUGH OVER THE
WESTERN U.S. WEDNESDAY AND THURSDAY...BUT OTHER THAN A FEW MID AND
HIGH CLOUDS AND SLIGHTLY BELOW NORMAL TEMPERATURES...NOT REALLY
EXPECTING MUCH. BIGGER CHANGES OCCUR ON FRIDAY WITH THE GFS DROPPING
A CUTOFF LOW THROUGH NORTHERN CA AND INTO SOUTHERN NEVADA BY FRIDAY
NIGHT. PREVIOUS GFS RUN KEPT THE LOW OFF SHORE AND BROUGHT MAINLY
BREEZY TO WINDY CONDITIONS TO THE AREA. WITH THIS NEW TRACK THE GFS
HAS INCREASED QPF OVER THE CWA ALONG WITH SIGNIFICANTLY COOLER
TEMPERATURES. THE EURO IS ALSO SHOWING A CUTOFF LOW...BUT IS KEEPING
IT WELL OFF SHORE. HAVE DECIDED TO LEAN MORE WITH THE EURO AND KEEP
THINGS AT A SLOWER PACE...BUT DID ADD SLIGHT CHANCE POPS FOR THE
HIGHER TERRAIN ON FRIDAY. DID NOT WANT TO TOTALLY DISCOUNT THE
GFS...BUT DID NOT WANT TO HIT ANYTHING TO HARD RIGHT NOW. KEPT
THINGS DRY ON SATURDAY AND SUNDAY...BUT THIS IS MAINLY DUE TO THE
FACT THAT THESE MODELS COULD SHOW SOMETHING COMPLETELY DIFFERENT ON
THE NEXT RUN.

.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA...
KBIH... KDAG...KEED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.

JENSEN/HARRISON/GORELOW

HTTP://WEATHER.GOV/LASVEGAS

Nearby

High Wind Watches in California, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.